MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the malfunction was provided and a lot history review was performed.The device for this malfunction has been returned to the manufacturer for evaluation.An image was received for review, which illustrated the middle portion of the balloon was not fully inflated during inflation at the target lesion.The investigation of the reported malfunction is currently underway.The device is labeled for single use.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right superficial femoral artery, accessed contralaterally, the balloon allegedly twisted during inflation.No further treatment was needed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the allegation of a twisted balloon was confirmed through review of fluoroscopic imaging, which illustrated a portion in the middle of the balloon did not fully inflate while treating the target lesion, and visual analysis of the returned sample, which identified striations, wrinkles in the middle of the balloon.It was reported the health care professional (hcp) used a contralateral approach to gain access to the left superficial femoral artery (sfa) with a 6 french terumo destination introducer sheath over an 035 terumo guidewire.The hcp predilated the target lesion with an ultrascore balloon.The hcp prepared the lutonix dcb in the normal fashion without difficulties removing the balloon protector.The hcp reached the target lesion under negative pressure without rotating the shaft of the catheter, and inflated the lutonix dcb with 50:50 contrast solution to 9 atms using a presto indeflator.Reportedly, the lutonix dcb did not fully inflate and was twisted in the middle.The hcp allegedly indicated that the balloon was moved a few centimeters from the target lesion and the twisted region was seen again.There were no retraction difficulties and the inflation issue was able to be repeated inside the patient.The physician does not believe the anatomy of the patient contributed to the middle portion of the balloon not fully inflating.No adverse patient outcomes were reported.Labeling review: ifu baw1436700r0 states: section 5.4 device use/procedure precautions states: the lutonix® catheter should be advanced to the target lesion as fast as possible (i.E.~ 30 seconds) and immediately inflated to appropriate pressure to ensure full wall apposition (balloon to artery ratio = 1:1).Always advance and retrieve the lutonix® catheter under negative pressure.Section 13.6 use of the lutonix® catheter step 4.While the balloon is still fully deflated and under negative pressure, advance the lutonix® catheter through the introducer sheath and over the wire to the site of inflation.During catheter advancement, inspect the catheter shaft for damage.Step 9.Apply negative pressure to fully deflate the lutonix® catheter.Prior to removal, confirm that the balloon is fully deflated under adequate visualization.H10: b3, g4 h11: h3, h6 (results1, conclusion1) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9269496
Report Number3006513822-2019-00132
Device Sequence Number1927568
Product Code ONU
UDI-Device Identifier00801741177637
UDI-Public(01)00801741177637
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Model Number9014
Device Catalogue NumberLX1813052205F
Device Lot NumberGFDQ2537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight81